IDEALS Home University of Illinois at Urbana-Champaign logo The Alma Mater The Main Quad

On the dynamics of self-sustained one-dimensional detonations: A numerical study in the shock-attached frame

Show full item record

Bookmark or cite this item: http://hdl.handle.net/2142/962
This item has been cited ... times (data provided by Scopus)

Files in this item

File Description Format
PDF KasimovStewart.pdf (482KB) (no description provided) PDF
Title: On the dynamics of self-sustained one-dimensional detonations: A numerical study in the shock-attached frame
Author(s): Kasimov, Aslan R.; Stewart, D. Scott
Subject(s): Detonation waves Boundary conditions
Abstract: In this work we investigate the dynamics of self-sustained detonation waves that have an embedded information boundary such that the dynamics is influenced only by a finite region adjacent to the lead shock. We introduce the boundary of such a domain, which is shown to be the separatrix of the forward characteristic lines, as a generalization of the concept of a sonic locus to unsteady detonations. The concept plays a fundamental role both in steady detonations and in theories of much more frequently observed unsteady detonations. The definition has a precise mathematical form from which its relationship to known theories of detonation stability and nonlinear dynamics can be clearly identified. With a new numerical algorithm for integration of reactive Euler equations in a shock-attached frame, that we have also developed, we demonstrate the main properties of the unsteady sonic locus, such as its role as an information boundary. In addition, we introduce the so-called "nonreflecting" boundary condition at the far end of the computational domain in order to minimize the influence of the spurious reflected waves.
Issue Date: 2004-10
Publisher: American Institute of Physics
Citation Info: The following article appeared in Kasimov, Aslan R., and D. Scott Stewart (2004). On the dynamics of self-sustained one-dimensional detonations: A numerical study in the shock-attached frame. Physics of Fluids. v. 16, n.10, pp. 3566-3578 and may be found at http://link.aip.org/link/?phf/16/3566.
Genre: Article
Type: Text
Language: English
URI: http://hdl.handle.net/2142/962
DOI: 10.1063/1.1776531
Publication Status: published or submitted for publication
Peer Reviewed: is peer reviewed
Rights Information: Copyright owned by Copyright 2004 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics.
Date Available in IDEALS: 2007-06-15
Has Version(s): Previously released as TAM Report 1035. http://hdl.handle.net/2142/303.
 

This item appears in the following Collection(s)

Show full item record

Item Statistics

  • Total Downloads: 243
  • Downloads this Month: 0
  • Downloads Today: 0

Browse

My Account

Information

Access Key